Alert archive / New Mexico / Flash Flood Warnings in 2007

Flash Flood Warning 178, NWS Midland/Odessa, TX

August 3, 2007Eddy County, New Mexico

NWS Midland/Odessa, TX issued this flash flood warning at Aug 3, 2007, 12:57 PM MDT for Eddy County, New Mexico. It took effect at Aug 3, 2007, 1:05 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 3, 2007, 12:57 PM MDT (18:57 UTC)
In effect from
Aug 3, 2007, 1:05 PM MDT
Expired
Aug 3, 2007, 4:00 PM MDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Whole counties

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 465 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
465 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMAF 031905
FFWMAF
NMC015-032200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1257 PM MDT FRI AUG 3 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN EDDY COUNTY IN SOUTHEAST NEW MEXICO...

* UNTIL 400 PM MDT

* AT 1254 PM MDT...EMERGENCY MANAGERS REPORTED FLASH FLOODING        
  FROM HEAVY RAINS THAT FELL EARLIER OVER THE WARNED AREA. PORTIONS  
  OF DARK CANYON ARROYO AND ROCKY ARROYO ARE IN THE PROCESS OF       
  FLOODING AND SOME LOW WATER CROSSING IN AND AROUND CARLSBAD ARE OR 
  WILL SOON BE IMPASSABLE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVEN
  RIVERS...OTIS...LOVING...CARLSBAD NORTH...CARLSBAD AND AVALON

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT ONLY TAKES A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

LAT...LON 3262 10481 3262 10383 3252 10382 3251 10371
      3202 10374 3202 10484
TIME...MOT...LOC 1857Z 180DEG 0KT 3227 10433

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 12:52 PM MDT, 5 minutes earlier.

Area forecast discussion, Aug 3, 12:52 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
152 PM CDT FRI AUG 3 2007

.DISCUSSION...
NOT MANY CHANGES TO THE PREVIOUS FORECAST PACKAGE. SHOWERS AND
THUNDERSTORMS BEGINNING TO DEVELOP ONCE AGAIN THIS AFTERNOON WILL
BE MAINLY DIURNALLY DRIVEN WITH THE UPPER LOW MOVING OFF TO THE
WEST...MEANING SHOULD NOT SEE AS MUCH OVERNIGHT CONVECTION
TONIGHT. LEFT POPS PRETTY MUCH AS IS WITH WELL REDUCED CHANCES THE
REMAINDER OF THE FORECAST PERIOD AFTER TODAY THANKS TO A MORE
PROMINENT ROLE OF THE UPPER RIDGE.

ONCE FEATURE TO KEEP AN EYE ON WILL BE AN UPPER LEVEL DISTURBANCE
THAT IS DROPPING SOUTHWEST ALONG THE TEXAS COAST THIS AFTERNOON.
BOTH THE NAM AND GFS SHOW THIS FEATURE BEING PULLED BACK TO THE
WEST AND MAY MOVE ACROSS NORTHERN MEXICO AND THE PERMIAN BASIN BY
SUNDAY. THIS DISTURBANCE IS NOT NEAR AS STRONG AS THE PAST COUPLE
BUT WENT AHEAD AND MADE MENTION OF ISOLATED SHOWERS AND
THUNDERSTORMS SUNDAY WHICH SHOULD AGAIN BE DIURNALLY DRIVEN.

OTHERWISE FOLLOWED THE PREVIOUS FORECASTER REASONING OF
UNDERCUTTING OR GOING WITH MEX HIGHS DUE TO RESIDUAL LOW LEVEL
MOISTURE TEMPERING THE DIURNAL TREND. BEST CHANCE OF REACHING MEX
HIGHS WILL BE THE END OF THE FORECAST PERIOD.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              69  89  71  91  /  20  10  10  10
CARLSBAD NM                66  89  68  94  /  40  10  10  20
DRYDEN TX                  71  90  70  90  /  20  10  10  20
FORT STOCKTON TX           69  91  69  93  /  30  10  10  20
GUADALUPE PASS TX          62  85  64  88  /  40  20  10  20
HOBBS NM                   68  89  68  92  /  30  10  10  20
MARFA TX                   59  83  57  85  /  30  20  20  20
MIDLAND INTL AIRPORT TX    70  90  70  92  /  20  10  10  10
ODESSA TX                  70  90  70  92  /  20  10  10  20
WINK TX                    73  96  72  98  /  30  10  10  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 12 PM TO 6 PM MDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
     GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...
     SOUTHERN LEA COUNTY.

TX...FLASH FLOOD WATCH FROM 1 PM CDT /12 PM MDT/ THIS AFTERNOON TO 7
     PM CDT /6 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     ANDREWS...BIG BEND AREA...CRANE...DAVIS/APACHE MOUNTAINS
     AREA...DAWSON...ECTOR...GAINES...GUADALUPE MOUNTAINS...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...PECOS...
     PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...
     TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

&&

99/99
Hazardous weather outlook, Aug 3, 2:33 AM MDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
333 AM CDT FRI AUG 3 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-040845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
333 AM CDT FRI AUG 3 2007 /233 AM MDT FRI AUG 3 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF WEST TEXAS
AND SOUTHEAST NEW MEXICO TODAY AND TONIGHT...WITH THE SHOWERS AND
THUNDERSTORMS BECOMING NUMEROUS ALONG AND WEST OF THE PECOS RIVER.
SOME OF THESE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AND
FLOODING...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR WEST TEXAS
AND SOUTHEAST NEW MEXICO THROUGH THIS EVENING.

RAPID RIVER RISES ALONG PORTIONS OF THE RIO GRANDE AND PECOS
RIVERS ARE LIKELY TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.